Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Peripheral Neuropathy Causing The Feeling Of Cold Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

peripheral neuropathy in feet

I have been taking GPO VIR for 6 months now, with few side affects except for the last 2-3 months, my toes feel continually tingling, cold, sensitive to walking on a cold floor. In the medication instructions is is stated as a possible side affect,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is a well identified side effect of the stavudine component of your medication. The best advice I could give you is to try to get off the medication as soon as you can. Otherwise, non-narcotic analgesics or drugs such as gabapentin can be... Read more »

Painful feet (PERIPHERAL NEUROPATHY, 2011)

Hi My name is Patricia from South Africa. I have been HIV posetive for 14 year and i am 30 years old, married with two beautiful HIV neg kids and husband who is also neg. I have started experiencing an unexplainable pain on my feet. If feels like i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Patricia,You may be experiencing peripheral neuropathy (distal painful peripheral neuropathy). It may be exacerbated by certain HIV medicaments. I'll reprint below some information from the archives that I hope will be helpful.Good... Read more »

Loosing feeling in feet and hands, Neuropathy or circulation problems?

I have had neuropathy for at least the last three years. My Doctor has left me on Ziagen Zerit with adding Kaletra Liquid. I have noticed over the last six months that my feet especially get very cold and stiff and my knees get what looks like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Seeing a neurologist to pin down the nature and likely source of your neurologic complaints would be a good idea with your symptoms. If a diagnosis of peripheral neuropathy is confirmed then a switch off the Zerit to an alternative with less... Read more »

Are there any meds that do NOT cause Peripheral Neuropathy?

Hi there,I have been HIV positive since October 2007. I am healthy and I have been doing well. In November 2011, I decided to start meds because my CD4 count went down to 480 and my viral load was 6,000. So on November 8th, I started complera. After...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello from one first-born Asian American to another.Sorry for the delayed reply.In thinking about your case, I'd have to conclude that the neuropathic pain that you're experiencing isn't necessarily directly related to your HIV... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »